MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP917H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pain (1994); Not Applicable (3189)
Date of Event 09/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure.What tissue location of the placement of suture? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was suture initially placed (interrupted or continuous)? did the suture break post-operatively? if yes, was there any suture breakage that led to the wound splitting? was there wound swelling after closure? please explain why the physician believed the suture did not absorb well.What was the appearance of the suture during the second procedure? other relevant patient history/concomitant medications.If applicable, will product be returned, return date, tracking information? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status?.
 
Event or Problem Description
It was reported that the patient underwent physiological delivery on (b)(6) 2018 and suture was used on perineal notch.On (b)(6) 2018, the patient¿s wound split fully and the patient complained of pain.The patient¿s symptoms were relieved after suture removal.The healthcare professional opined the suture did not absorb well.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure unk what tissue location of the placement of suture?unk what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? unk how was suture initially placed (interrupted or continuous)? unk did the suture break post-operatively? unk if yes, was there any suture breakage that led to the wound splitting? unk was there wound swelling after closure? unk please explain why the physician believed the suture did not absorb well.The suture implanted several days later but didn't become soft as it before what was the appearance of the suture during the second procedure?unk if applicable, will product be returned, return date, tracking information? unk what is physician¿s opinion as to the etiology of or contributing factors to this event? unk what is the patient current status? stable.

Brand Name
VICRYL PLUS SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8011129
Report Number2210968-2018-76794
Device Sequence Number13819004
Product Code GAM
UDI-Device Identifier10705031056039
UDI-Public10705031056039
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberVCP917H
Device Lot NumberKJ7132
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/28/2018
Supplement Report FDA Received Date11/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;